Alert archive / Kentucky / River Flood Advisories in 2013
River Flood Advisory 21, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Feb 1, 2013, 9:53 AM EST for Knox County, Kentucky. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2013, 9:53 AM EST (14:53 UTC)
- Expired
- Feb 1, 2013, 10:56 PM EST
- In force
- 13 hr
- Issued by
- NWS Jackson, KY
County Knox County, KY
The radar
The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Barbourville (BBVK2). The gauge peaked at 28.73 ft at Jan 31, 2013, 7:00 PM EST.
- Action stage
- 21.5 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03403500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
171 WGUS83 KJKL 011453 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 953 AM EST FRI FEB 1 2013 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE .THE CUMBERLAND RIVER CONTINUES TO RUN HIGH IN THE WAKE OF THE HEAVY RAIN THAT FELL ON WEDNESDAY. THE RIVER CRESTED ON THURSDAY EVENING AT BARBOURVILLE AND HAS FALLEN BELOW FLOOD STAGE...BUT WILL CONTINUE TO RUN HIGH THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 5 PM EST TODAY. && KYC121-020253- /O.NEW.KJKL.FL.Y.0021.130201T1453Z-130202T1200Z/ /BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 953 AM EST FRI FEB 1 2013 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD ADVISORY FOR THE CUMBERLAND RIVER AT BARBOURVILLE. * UNTIL SATURDAY MORNING. * AT 9:30 AM FRIDAY THE STAGE WAS 26.5 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER IS RECEDING...BUT WILL CONTINUE TO RUN HIGH THROUGH TONIGHT...AND SHOULD FALL BELOW 21.5 FEET THIS EVENING. $$
2 follow-up statements
494 WGUS83 KJKL 012204 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 504 PM EST FRI FEB 1 2013 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE THE KENTUCKY RIVER AT HEIDELBERG .THE CUMBERLAND AND MAIN STEM OF THE KENTUCKY RIVERS CONTINUE TO RUN HIGH AT HEIDELBERG AND BARBOURVILLE. THE CUMBERLAND RIVER AND THE KENTUCKY RIVER ARE BOTH RECEDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 10 PM. && KYC129-021004- /O.CON.KJKL.FL.Y.0020.000000T0000Z-130203T1200Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 504 PM EST FRI FEB 1 2013 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL SUNDAY MORNING. * AT 3:45 PM FRIDAY THE STAGE WAS 18.8 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL FALL TO NEAR 18 FEET THIS EVENING. $$ KYC121-021004- /O.CON.KJKL.FL.Y.0021.000000T0000Z-130202T1200Z/ /BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 504 PM EST FRI FEB 1 2013 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT BARBOURVILLE * UNTIL SATURDAY MORNING. * AT 4:30 PM FRIDAY THE STAGE WAS 24.2 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL FALL TO NEAR 21.5 FEET THIS EVENING. $$ DUSTY
241 WGUS83 KJKL 020356 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1056 PM EST FRI FEB 1 2013 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT BARBOURVILLE .THE CUMBERLAND RIVER AT BARBOURVILLE IS RECEDING AND WILL CONTINUE TO FALL. THEREFORE THE FLOOD ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THIS IS THE LAST STATEMENT FOR THIS EVENT. && KYC121-020426- /O.CAN.KJKL.FL.Y.0021.000000T0000Z-130202T1200Z/ /BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1056 PM EST FRI FEB 1 2013 THE FLOOD ADVISORY IS CANCELLED FOR THE CUMBERLAND RIVER AT BARBOURVILLE. * AT 10:45 PM FRIDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL RISE TO FALL 20.6 FEET AFTER BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Feb 1, 7:25 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 1, 7:25 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 725 AM EST FRI FEB 1 2013 .UPDATE... ISSUED AT 720 AM EST FRI FEB 1 2013 UPDATED THE FORECAST TO DROP THE ADVISORY IN THE FAR EAST AS THE LINGERING SNOW BANDS HAVE SHRANK TO JUST SOME FLURRIES. THE COLD AIR CONTINUES TO POUR INTO THE AREA...THOUGH...WITH SINGLE DIGITS POPPING UP OVER THE NORTHWEST AND IN THE HIGHER TERRAIN. IN FACT... WITH JKL HITTING 9 DEGREES...IT HAS NOT BEEN THIS COLD SINCE JANUARY 14TH IN 2011. OTHERWISE...THE REST OF THE FORECAST IS ON TRACK WITH A BIT LESS IN THE WAY OF SKY COVER EXPECTED. UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 330 AM EST FRI FEB 1 2013 07Z SFC ANALYSIS SHOWS ARCTIC HIGH PRESSURE QUICKLY BUILDING INTO THE OHIO VALLEY FROM THE WEST IN THE WAKE OF THE CLIPPER SYSTEM AND COLD FRONT. THE MUCH DRIER AIR WITH THIS IS HELPING CUT OFF THE SNOW FOR MUCH OF THE AREA WITH JUST FLURRIES AND A FEW LINGERING SNOW BANDS REMAINING. HOWEVER...IN THE HIGHER TERRAIN COUNTIES ALONG THE VIRGINIA BORDER EXPECT THE ACCUMULATING SNOW TO CONTINUE UP TO NEAR DAWN THANKS TO SOME UPSLOPE ENHANCEMENT. ACCORDINGLY...WILL DROP THE ADVISORIES FOR ALL BUT HARLAN...LETCHER...AND PIKE COUNTIES. WILL REPLACE THIS WITH AN SPS ADDRESSING THE ICY CONDITIONS... LINGERING POCKETS OF LIGHT SNOW...AND LOW WIND CHILLS. THE ARCTIC AIR WILL BE SENDING TEMPERATURES TO NEAR 10 DEGREES IN THE NORTHWEST AND INTO THE UPPER TEENS IN THE FAR SOUTH BY DAWN. COMBINED WITH PERSISTENT NORTHWEST WINDS AND GUSTS TO NEAR 30 MPH THERE WILL BE WIND CHILL VALUES IN THE SINGLE DIGITS EITHER SIDE OF ZERO FOR MUCH OF THE AREA EARLY THIS MORNING. THE MODELS ARE IN GOOD AGREEMENT WITH THE EXIT OF THE CLIPPER AND ITS MID LEVEL FEATURES THIS MORNING. THEY ALL THEN FLATTEN OUT THE BASE OF THE NORTHEAST TROUGH THROUGH THE OHIO VALLEY ALLOWING HEIGHTS TO BRIEFLY RISE LOCALLY INTO TONIGHT. HOWEVER...ON SATURDAY...A WEAKER MID LEVEL SYSTEM WILL APPROACH THE AREA ON SATURDAY FROM THE PLAINS...PULLING HEIGHTS BACK DOWN AND SWEEPING ITS ENERGY OVER EAST KENTUCKY BY THAT EVENING. GIVEN THE GENERAL AGREEMENT...HAVE FOLLOWED A MODEL CONSENSUS FOR THIS WAVE. SENSIBLE WEATHER WILL FEATURE A VERY COLD DAY DESPITE RETURNING SUNSHINE AS THE ARCTIC AIR MASS CROSSES THE REGION. WITH TEMPERATURES STRUGGLING TO FREE THEMSELVES FROM THE UPPER TEENS AND LOW TWENTIES TODAY...MOST OF THE SNOW WILL REMAIN PLASTERED IN PLACE. THIS WILL SET THE STAGE FOR ANOTHER AWFULLY COLD NIGHT UNDER MOSTLY CLEAR EVENING SKIES. CLOUDS ARE EXPECTED TO START MOVING IN AFTER MIDNIGHT...THOUGH...AND THAT SHOULD HELP SPARE EAST KENTUCKY FROM THE WORST OF THIS LATEST ARCTIC BLAST. FOR SATURDAY...A WEAK AREA OF LOW PRESSURE WILL BRING WITH IT ENOUGH MOISTURE AND SOME LIFT TO LIKELY GENERATE PCPN ACROSS EAST KENTUCKY BY AFTERNOON. THE THERMAL PROFILE...WITH THE CURRENT SNOW COVER AND EXPECTED COLD START FACTORED IN...WOULD SUPPORT ALL SNOW WITH SOME LIGHT ACCUMULATIONS. FOR NOW...WITH ALL THAT IS GOING ON STILL THIS MORNING...WILL JUST MENTION THE THREAT FOR ADDITIONAL SNOW IN THE HWO. FOR TEMPERATURES...WENT CLOSER TO THE COLDER MAV NUMBERS THROUGH THE SHORT TERM WITH ONLY LIMITED TERRAIN DIFFERENCES AT NIGHT. AS FOR POPS...HAVE ENDED UP JUST ON THE LOW SIDE OF MOS CONSENSUS FOR SATURDAY. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 330 AM EST FRI FEB 1 2013 THE EXTENDED FORECAST PERIOD BEGINS ON SUNDAY WITH A PROGRESSIVE BUT ACTIVE PATTERN IN PLACE. THE MODELS DO HAVE A GOOD HANDLE ON THE PATTERN SETTING UP. A SERIES OF QUICK MOVING CLIPPER SYSTEMS WILL IMPACT THE OHIO VALLEY FROM SUNDAY THROUGH WEDNESDAY. THE ONLY CONCERN HERE IS WITH THE TIMING OF THE SYSTEMS MOVING THROUGH THE AREA WITHIN THE PERSISTENT NORTHWEST FLOW. THE FIRST CLIPPER SYSTEM HAVING A COLD AIR MASS IN PLACE TO WORK WITH WILL BEGIN TO EXIT EAST KENTUCKY BY MONDAY AFTERNOON. WITH SOME GOOD LIFT TO WORK WITH THIS SYSTEM AS WELL...SNOWFALL FOR THIS EVENT COULD REACH ADVISORY CRITERIA...ESPECIALLY WITH A BRIEF UPSLOPE EVENT IN THE MAKING. THE NEXT CLIPPER MOVES IN MONDAY NIGHT WITH NOT NEARLY THE COLDER AIR MASS IN PLACE THE PREVIOUS SYSTEM HAD. THEREFORE...SNOWFALL AMOUNTS IF ANY...WILL BE DRASTICALLY REDUCED. THIS DISTURBANCE WILL EXIT EASTERN KENTUCKY RATHER QUICKLY AS WELL WITH THE PROGRESSIVE FLOW CONTINUING...MOVING OUT OF THE AREA BY TUESDAY EVENING BEFORE THE LAST OF THE 3 CLIPPERS MOVES INTO THE AREA ON WEDNESDAY. WITH THE WEAK DISTURBANCE HARDLY BRINGING ANY COLDER AIR AT ALL INTO THE OHIO VALLEY...THE LAST CLIPPER SYSTEM MAY REMAIN A MOSTLY RAIN EVENT AND EXITING BY WEDNESDAY NIGHT. WHILE TEMPERATURES WILL BE BELOW NORMAL FOR THE BEGINNING OF THE FORECAST PERIOD...TEMPS WILL MODIFY TO WARMER MORE SEASONAL VALUES TOWARDS THE END OF THE EXTENDED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 725 AM EST FRI FEB 1 2013 CIGS ARE BREAKING UP OVER THE AREA AS THE REMNANTS OF THE CLIPPER SLIDES FURTHER EAST. EXPECT VFR CONDITIONS TO TAKE HOLD FOR GOOD BY MIDDAY. LATE TONIGHT A DECK OF CLOUDS AROUND 5K FEET ARE EXPECTED TO DEVELOP JUST AHEAD OF THE NEXT CLIPPER SYSTEM. WINDS WILL SETTLE DOWN FROM THE WEST AND NORTHWEST DURING THE NEXT COUPLE OF HOURS AND REMAIN BETWEEN 5 AND 10 KTS THROUGH THE DAY. THEY WILL BE LIGHT AND VARIABLE THROUGH THE FIRST PART OF THE NIGHT BEFORE PICKING UP FROM THE SOUTH TOWARDS DAWN AT BETWEEN 5 AND 10 KTS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...GREIF LONG TERM....SHALLENBERGER AVIATION...GREIF
Hazardous weather outlook, Feb 1, 7:05 AM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 705 AM EST FRI FEB 1 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021515- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 705 AM EST FRI FEB 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A LINGERING SNOW SHOWER OR TWO WILL BE POSSIBLE EARLY THIS MORNING WITH NO ADDITIONAL ACCUMULATION EXPECTED. WIND CHILLS WILL BE DOWN AROUND ZERO DEGREES THROUGH NOON. SNOW COVERED AND ICY ROAD CONDITIONS WILL LIKELY MAKE THE MORNING COMMUTE HAZARDOUS. THERE IS A CHANCE OF SNOW LATE TONIGHT...MAINLY TO THE NORTH AND WEST OF THE HAL ROGERS PARKWAY .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW IS EXPECTED ON SATURDAY INTO SUNDAY WITH GENERALLY ONE TO TWO INCHES OF ACCUMULATION POSSIBLE. SNOW WILL BE POSSIBLE FROM TIME TO TIME MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY SNOW REPORTS FROM THE SNOW OVERNIGHT. SPOTTER ACTIVATION MAY BE ALSO NEEDED FOR SNOW REPORTS FROM SATURDAY INTO SUNDAY. GREIF/SHALLENBERGER
In the hours before
Special weather statement, Feb 1, 6:55 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 655 AM EST FRI FEB 1 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011715- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 655 AM EST FRI FEB 1 2013 ...ARCTIC AIR RETURNS TO EAST KENTUCKY... MUCH COLDER AIR HAS PUSHED INTO EAST KENTUCKY THIS MORNING ON THE HEELS OF A COLD FRONT THAT BROUGHT A HEALTHY LAYER OF SNOW TO MOST OF THE AREA. A FEW SNOW SHOWERS MAY LINGER THIS MORNING...OVER THE FAR EAST BUT THE ACCUMULATING SNOW IS OVER. ALSO...WEST TO NORTHWEST WINDS WILL ADD TO THE CHILL MAKING THE AIR FEEL CLOSER TO ZERO DEGREES THROUGH MID MORNING. MOTORISTS SHOULD EXERCISE CAUTION THIS MORNING AND BE ALERT FOR PATCHES OF ICE AND SNOW ON ROADWAYS...ESPECIALLY THE BRIDGES AND OVERPASSES. GREIF
Local storm report, Feb 1, 7:08 AM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
708 AM EST FRI FEB 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW SKYLINE 37.08N 82.98W
02/01/2013 M1.0 INCH LETCHER KY CO-OP OBSERVER
&&
SHALLENBERGERLocal storm report, Feb 1, 7:10 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
710 AM EST FRI FEB 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 N MOUNT STERLING 38.13N 83.95W
02/01/2013 M1.0 INCH MONTGOMERY KY CO-OP OBSERVER
&&
SHALLENBERGERLocal storm report, Feb 1, 8:04 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
804 AM EST FRI FEB 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 5 WNW PRESTONSBURG 37.70N 82.85W
02/01/2013 M1.5 INCH FLOYD KY TRAINED SPOTTER
SNOW TOTAL 1.5 INCHES. ROADS ARE SNOW COVERED.
TEMPERATURE 12 F.
&&
RAYLocal storm report, Feb 1, 8:49 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
849 AM EST FRI FEB 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 ENE BELCHER 37.36N 82.32W
02/01/2013 E2.8 INCH PIKE KY PUBLIC
2.5 TO 3 INCHES WAS ESTIMATED IN THE ABNER FORK
COMMUNITY.
0800 AM SNOW 3 NE BIGGS 37.45N 82.23W
02/01/2013 E2.0 INCH PIKE KY 911 CALL CENTER
TWO INCHES OF SNOW WAS ESTIMATED.
&&
JPLocal storm report, Feb 1, 9:29 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
929 AM EST FRI FEB 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW JACKSON 37.56N 83.38W
02/01/2013 M0.6 INCH BREATHITT KY NWS EMPLOYEE
0.6 INCHES OF SNOW WAS MEASURED IN THE CITY OF JACKSON IN
A VALLEY LOCATION.
0700 AM SNOW 1 ESE TALBERT 37.42N 83.44W
02/01/2013 M2.1 INCH BREATHITT KY NWS EMPLOYEE
2.1 INCHES OF SNOW WAS MEASURED.
0700 AM SNOW 1 NE KEAVY 37.01N 84.15W
02/01/2013 M1.0 INCH LAUREL KY COCORAHS
ONE INCH OF SNOW WAS MEASURED NEAR KEAVY.
0700 AM SNOW 2 NNE HARLAN 36.87N 83.31W
02/01/2013 M1.8 INCH HARLAN KY COCORAHS
1.8 INCHES OF SNOW WAS MEASURED.
0700 AM SNOW 1 NE LONDON 37.14N 84.07W
02/01/2013 M1.0 INCH LAUREL KY COCORAHS
ONE INCH OF SNOW WAS MESURED.
0800 AM SNOW VIRGIE 37.33N 82.58W
02/01/2013 E0.5 INCH PIKE KY PUBLIC
AROUND A HALF OF AN INCH WAS ESTIMATED IN A VALLEY
LOCATION.
0800 AM SNOW 9 NNW IRVINE 37.82N 84.03W
02/01/2013 M0.7 INCH ESTILL KY COCORAHS
0.7 INCHES OF SNOW WAS MEASURED.
0800 AM HEAVY SNOW 3 WNW MOUTHCARD 37.40N 82.31W
02/01/2013 E4.0 INCH PIKE KY PUBLIC
FOUR INCHES OF SNOW WAS ESTIMATED TO HAVE FALLEN. SOME OF
THE SNOW FELL FROM SNOW SHOWERS ON THURSDAY PRIOR TO SNOW
EVENT ON THURSDAY NIGHT.
0900 AM SNOW 9 SSE OLIVE HILL 38.18N 83.11W
02/01/2013 M2.5 INCH ELLIOTT KY COCORAHS
2.5 INCHES OF SNOW WAS MEASURED.
0900 AM SNOW 1 SSE NED 37.40N 83.26W
02/01/2013 M1.5 INCH PERRY KY TRAINED SPOTTER
1.5 INCHES OF SNOW WAS MEASURED.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:46 AM EST | River Flood Advisory | JKL | Lee | 38 hr |
| Feb 1, 3:39 PM EST | Winter Weather Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 29 hr |
| Feb 1, 4:37 PM EST | River Flood Advisory | JKL | Whitley | 38 hr |
Nearby
River Flood Advisories in Kentucky, 2013Every river flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.